Maryland, 2012Damaging Winds in Maryland, June 29, 2012
June 29, 2012 · NWS AKQ · 4 events in 4 counties and zones
A derecho produced a widespread path of damaging winds across much of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A derecho produced a widespread path of damaging winds across much of the Lower Maryland Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 29, 8:32 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 29, 8:32 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
932 PM EDT FRI JUN 29 2012
.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE SOUTHEASTERN STATES THROUGH THE
WEEKEND. A FAST MOVING COMPLEX OF THUNDERSTORMS WILL PASS ACROSS
THE REGION TONIGHT. OTHERWISE...A WEAK LEESIDE TROUGH OVER THE
AREA MAY HELP TO TRIGGER ISOLATED THUNDERSTORMS LATE SATURDAY
NIGHT...WITH A BETTER CHANCE FOR PRECIPITATION BY SUNDAY
AFTERNOON.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CONVECTION JUST ABOUT READY TO ENTER THE WESTERN AKQ COUNTIES THUS
WILL KEEP STATUS QUO ON THE WATCH AND GRIDS ATTM. OBS / RADAR
INDICATING GUST FRONT WELL OUT AHEAD OF ANY RAIN...WHICH THE
ECHOES ARE DRYING UP ACROSS SOUTHERN VA COUNTIES. NOTE THE G70KT
AT ROA IN A TSRA WITH A 12K FT BKN CEILING. BEST CHCS FOR RAIN
WILL BE ACROSS NORTHERN COUNTIES NEXT FEW HOURS. THIS TO BE A
GUSTY WIND EVENT MORE THAN ANY SIGNIFICANT RAIN EVENT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
TEMPERATURES ON SATURDAY AND SUNDAY...
VERY MINIMAL CHANGES TO FLAT RIDGING AND OVERALL AIRMASS ON
SATURDAY. HIGH TEMPERATURES ARE STILL ON TRACK TO BE THE HOTTEST
DAY OF THE WEEKEND (100-105 DEGREES INLAND AND UPPER 90S NEAR THE
IMMEDIATE COAST). SUNDAY SHOULD BE A FEW DEGREES COOLER AS MID AND
HIGH LEVEL CLOUDS STREAM ACROSS THE REGION. DEWPOINTS WILL ONCE
AGAIN BE THE DECIDING FACTOR AS TO WHAT HEAT RELATED HEADLINES
COME INTO PLAY. DEWPOINTS SHOULD STAY IN THE MID-UPPER 60S EACH
AFTERNOON...WITH DEWPOINTS IN THE LOW- MID 70S CLOSER TO THE
COAST. AS TEMPERATURES REACH THE CENTURY MARK INLAND (MID- UPPER
90S NEAR THE IMMEDIATE COAST). HEAT INDICES ARE EXPECTED TO REACH
100-104 DEGREES EVERYWHERE. AS PREVIOUSLY MENTIONED...SATURDAY
SHOULD BE THE HOTTEST DAY OF THE WEEKEND WITH HIGH TEMPS BEING A
FEW DEGREES WARMER THAN VALUES EXPERIENCED ON FRIDAY. HEAT
ADVISORIES ARE LIKELY FOR INLAND COUNTIES BUT WILL HOLD OFF ON
ISSUING HEADLINES FOR NOW. SUNDAY TEMPERATURES MAY BE TRICKY SINCE
CLOUDS ARE EXPECTED TO INCREASE THROUGH THE DAY...BUT KEPT THE
FORECAST INTACT FOR NOW WITH TEMPS ONCE AGAIN IN THE LOW 100S
(MID-UPPER 90S IMMEDIATE COAST).
PRECIPITATION...
HEIGHTS REALLY BEGIN TO FALL SATURDAY NIGHT DUE TO A PASSING LOW
PRESSURE SYSTEM IN SOUTHERN QUEBEC. WITH A STEADY STREAM OF MOISTURE
AND ENERGY FLOWING THROUGH THE FLATTENED UPPER RIDGE...ANOTHER
ROUND OF NOCTURNAL MCS ACTIVITY IS NOT OUT OF THE QUESTION.
MODELS ARE TRACKING A SHORTWAVE (CURRENTLY IN SOUTH DAKOTA/WESTERN
IOWA) ACROSS THE REGION OVERNIGHT AND WITHIN A MORE FAVORABLY
SHEARED ENVIRONMENT. CROSS SECTIONS ARE SHOWING MOISTURE FROM 700 MB
ON UP AND IN A REGION OF ENHANCED LIFT. WITH THIS MUCH MOISTURE
CLOSER TO THE SURFACE...INTERACTION WITH THE LEESIDE TROUGH WILL
ONLY ACT TO ENHANCE THUNDERSTORM POTENTIAL. HAVE INCREASED PRECIP
CHANCES NORTH OF THE I-64 CORRIDOR (INCLUDING THE LOWER EASTERN
SHORE) FOR SATURDAY EVENING...PUSHING EASTWARD LATE SATURDAY
NIGHT...AND OFFSHORE BY EARLY SUNDAY MORNING. THE BEST CHANCE FOR
WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED SUNDAY AFTERNOON
AS HEIGHTS CONTINUE TO FALL. A LONGWAVE TROUGH OVER QUEBEC ALSO
BEGINS TO INFLUENCE THE EAST COAST WX PATTERN AND PERSISTENT
RIDGING OVER THE INTERMOUNTAIN WEST AND CENTRAL PLAINS AMPLIFIES.
AS THIS OCCURS...NORTHWEST FLOW DEVELOPS ALOFT SUNDAY NIGHT AND
OPENS THE DOOR FOR POTENTIALLY MORE THUNDERSTORM MONDAY AFTERNOON.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
NOT MUCH CHANGE IN THE WX PATTERN IS EXPECTED NEXT WEEK WITH AN
UPPER RIDGE REMAINING OVER THE MIDSECTION OF THE COUNTRY AND AN
UPR TROUGH/NW FLOW POSITIONED OVER NEW ENGLAND AND EASTERN CANADA.
VARIOUS IMPULSES EMBEDDED WITHIN THE NW FLOW MAY BRING AN ISOLATED
TSTM CHC TO THE REGION NEARLY EACH AFTN/EVE. OTW...EXPECTING
MUCH-ABOVE-NORMAL HIGH TEMPERATURES TO CONTINUE. HIGHS IN THE
MID/UPR 90S FOR INLAND AREAS...AND UPR 80S/LOW 90S AT THE
IMMEDIATE COAST.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
CONTG TO MONITOR CNVTV COMPLEX TRACKING ESE INTO THE WV MTNS (FM
THE OH VLY). IF COMPLEX CAN SURVIVE MTNS IN THE NEXT HR OR
TWO...PTNTL ARRIVAL TO TAF SITES (ESP RIC/SBY) BTWN 03-06Z. OTRW...
VFR WX ACROSS THE REGION AS A DOME OF HIGH PRESSURE BRINGS HOT AND
HUMID CONDS TO THE MID ATL. THE HOT/HUMID AIRMASS MAY CAUSE SOME
HAZY CONDS ESP IN THE EARLY MORNING.
OUTLOOK...A COLD FRONT WILL PUSH INTO THE CWA BY LATE SUN AND
BRING A CHC FOR LATE AFTN/EVENING SHOWERS AND TSTMS. THE FRONT
WILL MOVE NORTH ON MONDAY. THERE WILL BE A CHC FOR AFTN/EVENING
CONVECTION THRU THE EARLY PART OF THE WEEK.
&&
.MARINE...
A WEAK FRONTAL BOUNDARY WILL WASH OUT OVER THE MARINE AREA BY
TONIGHT. S-SW WINDS WILL SHIFT TO THE W TONIGHT/EARLY SAT BEFORE
SHIFTING BACK TO THE S-SW SAT AFTN. DURING THIS TIME WINDS WILL
REMAIN BELOW 15 KT...AND THEREFORE NO SCA HEADLINES WILL BE
NECESSARY.
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WX PATTERN THROUGH
MUCH OF NEXT WEEK. THIS WILL RESULT IN LIGHT SFC WINDS AND SEAS
3 FT OR LESS...WITH WAVES 1 TO 2 FT ON THE CHES BAY.
&&
.CLIMATE...
FOR RIC:
JUNE ALL TIME RECORD HIGH 104 SET JUNE 26 1952
TODAY WAS THE HOTTEST JUNE DAY SINCE JUNE 26 1952 (HIGH
TEMPERATURE TODAY 103)
FOR ORF:
JUNE ALL TIME RECORD HIGH 102 SET JUNE 9 1874
RECORD HIGH TEMPERATURES TODAY (6/29):
RIC 103 (BROKE OLD RECORD IN 101 SET IN 1980)
ORF 100 (TIED RECORD SET IN 1980)
SBY 101 (BROKE OLD RECORD OF 98 SET IN 1959)
ECG 97 (TIED RECORD SET IN 2010)
FORECAST HIGH RECORD HIGHS
------------- ------------------------------------------
SAT 6/30 SAT 6/30 SUN 7/1 MON 7/2
RIC 104 103/1936 102/1945 100/1953
ORF 98 101/1936 100/1901 100/1901
SBY 98 99/1934 98/1968 99/1913
ECG 98 100/1936 98/1945 97/1953
LONGEST STREAKS OF CONSECUTIVE DAYS WITH A HIGH OF 100 F OR HIGHER:
RICHMOND:
5 DAYS...AUG 29-SEP 2, 1953.
3 DAYS...HAS OCCURRED 12 TIMES (MOST RECENTLY JULY 23-25, 2010).
NORFOLK:
3 DAYS...HAS OCCURRED 4 TIMES (MOST RECENTLY JULY 23-25, 2010).
SALISBURY:
3 DAYS...HAS OCCURRED TWICE (MOST RECENTLY JULY 8-10, 1993).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL 8 PM EDT SATURDAY FOR MDZ021>024.
NC...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT SATURDAY FOR NCZ012>017-
030>032.
VA...AIR QUALITY ALERT UNTIL 8 PM EDT SATURDAY FOR VAZ063-070-071-
080>084-090-091-093>098.
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT SATURDAY FOR VAZ048-049-
060>097.
MARINE...EXCESSIVE HEAT WARNING FROM 8 PM TO 9 PM EDT SATURDAY FOR
ANZ635.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...BMD
LONG TERM...JDM
AVIATION...ALB
MARINE...JDM
CLIMATE...AKQHazardous weather outlook, Jun 29, 9:28 PM EST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1028 PM EDT FRI JUN 29 2012
VAZ075>078-085>089-092-010230-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-
1028 PM EDT FRI JUN 29 2012
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK
OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.
HIGH TEMPERATURES WILL REACH 100 TO 103 DEGREES TODAY WITH HEAT
INDEX VALUES RANGING FROM 105 TO 109 DEGREES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND
POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES
INLAND ARE EXPECTED TO AVERAGE FROM 100 TO 104 DEGREES SATURDAY
AND IN THE UPPER 90S TO LOW 100S ON SUNDAY...MID TO UPPER 90S
NEAR THE IMMEDIATE COAST BOTH DAYS. HEAT INDICES INLAND OF 105 TO
109 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 100
TO 104 DEGREES SUNDAY.
HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY
THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ084-090-091-093>097-010230-
GLOUCESTER-JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
1028 PM EDT FRI JUN 29 2012
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY...
...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
AIR QUALITY ALERT.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.
HIGH TEMPERATURES WILL REACH 100 TO 105 DEGREES TODAY WITH HEAT
INDEX VALUES RANGING FROM 110 TO 115 DEGREES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
AIR QUALITY ALERT.
HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND
POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES
INLAND ARE EXPECTED TO AVERAGE FROM 100 TO 104 DEGREES SATURDAY
AND IN THE UPPER 90S TO LOW 100S ON SUNDAY...MID TO UPPER 90S
NEAR THE IMMEDIATE COAST BOTH DAYS. HEAT INDICES INLAND OF 105 TO
109 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 100
TO 104 DEGREES SUNDAY.
HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY
THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-049-060>062-064>069-072>074-079-010230-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-
KING AND QUEEN-ESSEX-BRUNSWICK-
1028 PM EDT FRI JUN 29 2012
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.
HIGH TEMPERATURES WILL REACH 100 TO 103 DEGREES TODAY WITH HEAT
INDEX VALUES RANGING FROM 105 TO 109 DEGREES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND
POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES
INLAND ARE EXPECTED TO AVERAGE FROM 100 TO 104 DEGREES SATURDAY
AND IN THE UPPER 90S TO LOW 100S ON SUNDAY...MID TO UPPER 90S
NEAR THE IMMEDIATE COAST BOTH DAYS. HEAT INDICES INLAND OF 105 TO
109 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 100
TO 104 DEGREES SUNDAY.
HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY
THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ063-070-071-080>083-010230-
HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-
1028 PM EDT FRI JUN 29 2012
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY...
...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
AIR QUALITY ALERT.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.
HIGH TEMPERATURES WILL REACH 100 TO 105 DEGREES TODAY WITH HEAT
INDEX VALUES RANGING FROM 110 TO 115 DEGREES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
AIR QUALITY ALERT.
HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND
POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES
INLAND ARE EXPECTED TO AVERAGE FROM 100 TO 104 DEGREES SATURDAY
AND IN THE UPPER 90S TO LOW 100S ON SUNDAY...MID TO UPPER 90S
NEAR THE IMMEDIATE COAST BOTH DAYS. HEAT INDICES INLAND OF 105 TO
109 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 100
TO 104 DEGREES SUNDAY.
HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY
THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-634-636>638-650-652-654-656-010230-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
1028 PM EDT FRI JUN 29 2012
...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE EASTERN JAMES RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-658-010230-
CURRITUCK SOUND-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1028 PM EDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ635-010230-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-
1028 PM EDT FRI JUN 29 2012
...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 8 PM TO 9 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK
RIVER.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>024-VAZ098-010230-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-VIRGINIA BEACH-
1028 PM EDT FRI JUN 29 2012
...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND SOUTH HAMPTON ROADS VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.
HIGH TEMPERATURES WILL REACH INTO THE UPPER 90S TODAY WITH HEAT
INDEX VALUES RANGING FROM 98 TO 104 DEGREES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND
POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES
ARE EXPECTED TO BE IN THE UPPER 90S SATURDAY AND IN THE MID TO
UPPER 90S SUNDAY. HEAT INDICES OF 100 TO 106 DEGREES ARE
ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 95 TO 101 DEGREES
SUNDAY.
HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S
MONDAY THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-VAZ099-100-010230-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
1028 PM EDT FRI JUN 29 2012
...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.
HIGH TEMPERATURES WILL REACH INTO THE UPPER 90S TODAY WITH HEAT
INDEX VALUES RANGING FROM 98 TO 104 DEGREES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND
POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES
ARE EXPECTED TO BE IN THE UPPER 90S SATURDAY AND IN THE MID TO
UPPER 90S SUNDAY. HEAT INDICES OF 100 TO 106 DEGREES ARE
ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 95 TO 101 DEGREES
SUNDAY.
HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S
MONDAY THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ102-010230-
OUTER BANKS CURRITUCK-
1028 PM EDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT.
HIGH TEMPERATURES WILL REACH INTO THE UPPER 90S TODAY WITH HEAT
INDEX VALUES RANGING FROM 98 TO 104 DEGREES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND
POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES
ARE EXPECTED TO BE IN THE UPPER 90S SATURDAY AND IN THE MID TO
UPPER 90S SUNDAY. HEAT INDICES OF 100 TO 106 DEGREES ARE
ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 95 TO 101 DEGREES
SUNDAY.
HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S
MONDAY THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>017-030>032-010230-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-
1028 PM EDT FRI JUN 29 2012
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
HIGH TEMPERATURES WILL REACH 100 TO 103 DEGREES TODAY WITH HEAT
INDEX VALUES RANGING FROM 105 TO 109 DEGREES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND
POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES
INLAND ARE EXPECTED TO AVERAGE FROM 100 TO 104 DEGREES SATURDAY
AND IN THE UPPER 90S TO LOW 100S ON SUNDAY...MID TO UPPER 90S
NEAR THE IMMEDIATE COAST BOTH DAYS. HEAT INDICES INLAND OF 105 TO
109 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 100
TO 104 DEGREES SUNDAY.
HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY
THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 10:02 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1102 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST SHORT PUMP 37.65N 77.61W
06/29/2012 E60 MPH HENRICO VA PUBLIC
WIND GUSTS ON PARHAM AND PEMBERTON ROADS
&&
EVENT NUMBER AKQ1200411
MPRLocal storm report, Jun 29, 10:06 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1106 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG LAKE CHESDIN PARK 37.27N 77.65W
06/29/2012 CHESTERFIELD VA PUBLIC
NUMEROUS TREES DOWN AT WHIPPERNOCK MARINA AND
CAMPGROUND
&&
EVENT NUMBER AKQ1200412
MPRLocal storm report, Jun 29, 10:15 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1115 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG MINERAL 38.01N 77.91W
06/29/2012 LOUISA VA TRAINED SPOTTER
SEVERAL LARGE TREES DOWN IN MINERAL.
&&
EVENT NUMBER AKQ1200413
MINNICKLocal storm report, Jun 29, 10:30 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1130 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG 1 E FRENCH HAY 37.69N 77.45W
06/29/2012 HANOVER VA EMERGENCY MNGR
TREES FALLING ON CARS ALONG INTERSTATE 95 NEAR EXIT 86.
SEVERAL DOWNED TREES WEST OF ASHLAND.
&&
EVENT NUMBER AKQ1200414
MINNICKSpecial weather statement, Jun 29, 10:33 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1133 PM EDT FRI JUN 29 2012
NCZ012>017-030>032-VAZ093-098-300430-
BERTIE NC-CAMDEN NC-CHOWAN NC-GATES NC-HERTFORD NC-ISLE OF WIGHT
VA-NORTHAMPTON NC-PASQUOTANK NC-PERQUIMANS NC-VIRGINIA BEACH
VA-WESTERN CURRITUCK NC-
1133 PM EDT FRI JUN 29 2012
...STRONG THUNDERSTORMS APPROACHING NORTHEAST NORTH CAROLINA...
AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 21 MILES NORTH OF SEABOARD TO 30
MILES SOUTHWEST OF GASTON...OR FROM 10 MILES NORTHEAST OF EMPORIA TO
15 MILES NORTH OF NASHVILLE...MOVING SOUTHEAST AT 50 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR
SEABOARD AROUND 1135 PM EDT...
MARGARETTSVILLE AROUND 1140 PM EDT...
GALATIA AROUND 1145 PM EDT...
SEVERN AROUND 1150 PM EDT...
WOODLAND AROUND 1155 PM EDT...
RIDDICKSVILLE AROUND MIDNIGHT EDT...
WIND GUSTS OF 40 TO 50 MPH AND LIGHTNING CAN BE EXPECTED IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3590 7693 3586 7704 3594 7705 3594 7721
3607 7734 3615 7727 3649 7773 3655 7686
3678 7688 3675 7675 3665 7687 3655 7684
3657 7608 3606 7641 3604 7668 3605 7670
3623 7673 3622 7674 3593 7669 3581 7688
LBROWNLocal storm report, Jun 29, 10:53 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1153 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM TSTM WND GST FRANKLIN 36.68N 76.94W
06/29/2012 M71 MPH CITY OF FRANKLIN VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1200415
MINNICKThunderstorm Wind, Dorchester
- When
- June 29, 10:55 PM EST
- Where
- Dorchester County, 0.69 mi S of Cambridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.560, -76.080
Numerous trees were downed and an awning was blown off a residence in Cambridge Creek.
Thunderstorm Wind, Wicomico
- When
- June 29, 11:08 PM EST
- Where
- Wicomico County, 0.54 mi E of Salisbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.370, -75.590
Numerous trees were downed in Salisbury.
Thunderstorm Wind, Somerset
- When
- June 29, 11:30 PM EST
- Where
- Somerset County, 0.54 mi W of Crisfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 37.980, -75.860
Numerous trees were downed.
Thunderstorm Wind, Worcester
- When
- June 29, 11:50 PM EST
- Where
- Worcester County, 2.17 mi W of Ocean Pines
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.400, -75.160
Large tree was downed on a home in Ocean Pines. Several additional trees were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, June 29 to 30, 20124 deaths · 6 injured · $527,000 · 1 in hail · 136 events
- Hail and Damaging Winds in West Virginia, June 29, 20123 deaths · $54 million · 1 in hail · 68 events
- Damaging Winds in Virginia, June 29, 20122 deaths · 14 injured · $19 million · 70 kt wind · 33 events
- Hail and Damaging Winds in New Jersey, June 29 to 30, 20122 deaths · $19 million · 1.25 in hail · 13 events
- Damaging Winds and Lightning Strike in Ohio, June 29, 20121 death · $17 million · 70 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 29, 20126 injured · $1.5 million · 2 in hail · 175 events
- Flash Flood and Hail in Ohio, June 29, 20121 death · 1 injured · $765,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Maryland, June 29, 2012$1.0 million · 1.75 in hail · 131 events
- Damaging Winds in Virginia, June 29, 2012$3.5 million · 64 kt wind · 61 events
- Excessive Heat and Heat in South Carolina, June 29 to 30, 20121 death · 12 events
- Hail and Damaging Winds in Ohio, June 29, 2012$17 million · 1.75 in hail · 15 events
- Excessive Heat and Heat in Pennsylvania, June 29, 20121 death · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395523, 395524, 395525, 395526.